Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 7, 1995, 5:14 AM EST for Marion County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 7, 1995, 5:14 AM EST (10:14 UTC)
- Expired
- Jan 7, 1995, 6:15 AM EST
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 5:50 AM EST | Tornado F2 | Summerfield, FL | An F2 tornado touched down at 0550 EST about one mile north of Pedro in Marion County and moved east about 12 miles before lifting about three-quarters miles north of Weirsdale. A man received fatal head injuries while sitting in his car outside a mobile home |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Jacksonville, FL (KAYS), launched 00:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 492 m²/s²
- 0-3 km storm-relative helicity
- 685 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 071017 RRA SVRDAB FLC083-071115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 514 AM EST SAT JAN 7 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION COUNTY NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM ABOUT 15 MILES SOUTH OF DUNNELLON. THIS SEVERE THUNDERSTORM WAS MOVING RAPIDLY NORTHEAST 35 MPH.. AND WILL BE MOVING INTO THE SOUTHWEST PART OF MARION COUNTY WITHIN THE NEXT 15 MINUTES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:28 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 7, 2:28 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 224 AM EST SAT JAN 7 1995 MUCH ADVERSTISED CF MAKG PROGRESS. CNVCTN CRNTLY ACTIVE OVR E GULF WEST OF TBW AND INTO APALACHEE BAY MVG ONSHORE FROM NEW PORT RICHEY TO GVN. HWVR...LATEST RADAR DATA FROM EGLIN AFB INDICATED BEST ORGANIZATION ALONG THIN LINE FROM S GA...TO TLH...TO AQQ...INTO GULF. LPATS LTG INDICATOR HAS SLOWED SOMEWHAT DURING PAST HOUR BUT EXPECT TO INCREASE AGAIN. ETA EVIDENCES OF LLJ PULL CORE NE AND OFFSHORE CAROLINAS LATER THIS MORNING. ALTHOUGH GRTR HELECITIES WILL STAY N...A MEASURE OF ORGANIZATION STILL XPCTD. ATMOS MGNL UNSTABL WITH -3 / -4 LI...SFC DEW PNTS IN UPR 60S/LW 70S. SFC MOIST FLUX CNVRGES C FL BY 12Z BULLS EYED AT +35. TBW SNDNG SGSTS RAPID STRM MVMNT OF ABOUT 40 KTS. ANY RATE... STRONG WND GUSTS PSBL AS HIGHER MOMENTUM AIR PULLED TO NR SFC VICINITY OF THUNDERSTORMS. CNVCTN AHEAD OF CF MOSTLY DURING MORNING FOR @1 & @2 IN SQUALLS. CF TO PASS C FL DURG THE DAY WITH MJR S/WV SWINGING PAST. (SFC GEOST WNDS ALSO RSPNDG WELL SW 35 TO 50 KTS.) COOLER AIR TO FILTER IN TONIGHT. @1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA @2...BREVARD INDIAN RIVER @3...ST LUCIE MARTIN OKEECHOBEE MCO 074/049 067/048 56710 DAB 073/047 066/045 56710 MLB 075/051 068/050 56610 DWS
In the hours before
Special weather statement, Jan 7, 1:53 AM EST, 3 hours 21 minutes before
FLZ040-070855- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 153 AM EST SAT JAN 7 1995 ...FAST MOVING THUNDERSTORMS APPROACHING MARION COUNTY... STRONG THUNDERSTORMS WERE MOVING SWIFTLY NORTHEAST OUT OF THE GULF OF MEXICO...AND APPROACHING THE WEST PART OF MARION COUNTY. THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 45 MPH AND WILL BE AFFECTING MARION COUNTY DURING THE EARLY MORNING HOURS. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND HAIL MAY ACCOMPANY THE STRONGER STORMS AS THEY MOVE THROUGH THE AREA.
Special weather statement, Jan 7, 3:47 AM EST, 1 hour 27 minutes before
FLZ038-040-501-070950- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 347 AM EST SAT JAN 7 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY... AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS. THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN CROSS CITY AND JACKSONVILLE. THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS THE FLORIDA PENINSULA. DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE OCALA AREA. THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL WATERS.
Special weather statement, Jan 7, 3:48 AM EST, 1 hour 26 minutes before
FLZ038-040-501-070950- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 347 AM EST SAT JAN 7 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY... AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS. THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN CROSS CITY AND JACKSONVILLE. THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS THE FLORIDA PENINSULA. DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE OCALA AREA. L THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL WATERS.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:10 AM EST | Severe Thunderstorm Warning | MLB | Lake | 65 min |
| Jan 7, 6:41 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 64 min |
| Jan 7, 8:32 AM EST | Tornado Warning | MLB | Orange | 43 min |
| Jan 7, 11:07 AM EST | Severe Thunderstorm Warning | MLB | Okeechobee | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.